The information posted on this site suggests there might be more information about the Polidocanol that are used for Sclerotherapy, and other reactions to it. Are there more examples that you know of? Can you provide further information? Thank you.
More Information on Effects of Polidocanol?
Doctor Answers (4)
Polidocanol is sclerotherapy agent of choice.
Polidocanol, trade name Asclera, is my sclerotherapy agent of choice. It is FDA approved, can be used as a foam and has few side effects compared to other agents. It is also painless to inject. It has been used in Europe for years.
Polidocanol and side effects
Polidocanol FDA approved & available in USA
Aetoxisclerol is the trade name for the product in France. It is currently FDA approved & available in USA. I have used the french product overseas during the teaching courses I give on sclerotherapy. In France it is available in 0.5%, 2%, & 3% concentrations. The larger the vein , the higher the concentration used for treatment. I injected over 100 patients, with no single adverse effect in terms of allergy, ulceration or anything major. Brown discoloration can occur temporarily as with all other sclerosing solutions & Laser treatments of spider veins.
You might also like...
While Polidocanol is not yet FDA-approved for any indication in the US, it is commonly used by dermatologists and plastic surgeons as a medical-grade detergent for spider vein/varicose vein treatment. Rare side effects include thrombophlebitis (inflammation of the blood vessel), blood clots (rare, but could be serious), pulmonary embolism, stroke. I personally prefer it to the FDA-approved sclerosing agent called Sotradecol because I see less post-inflammatory pigmentary problems with Polidocanol (that is brown pigmentation overlying the treated vessels that takes quite some time to resolve).
Hope this helps, and good luck.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.